Texas, 2008Wildfire in Texas, January 20, 2008
January 20, 2008 · NWS CRP · 1 event in 1 county or zone
A brush fire in La Salle County burned around 1500 acres on the Richie Ranch, off FM 468. One abandoned structure was destroyed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brush fire in La Salle County burned around 1500 acres on the Richie Ranch, off FM 468. One abandoned structure was destroyed. The time and name of the fire was unknown at the time of this writing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 20, 9:04 AM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Jan 20, 9:04 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
904 AM CST SUN JAN 20 2008
.UPDATE...SFC HIGH WILL MOVE EAST THIS AFTERNOON WITH RETURN FLOW
ADVECTING MOISTURE OVR THE GULF INLAND. WILL UPDATE ZONES TO
REMOVE MENTION OF FREEZE WARNING. SEAS HAVE LOWERED TO BELOW SCA
CRITERIA AND WILL REMOVE SCA FROM THE COASTAL WATERS FCST.
OTHERWISE...FCSTD CONDITIONS STILL LOOK GOOD WITH NO MAJOR
CHANGES AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 546 AM CST SUN JAN 20 2008/
UPDATE...WENT AHEAD AND EXPANDED THE FREEZE WARNING TO INCLUDE
SAN PATRICIO...NUECES...AND KLEBERG COUNTIES. OBS ALONG HIGHWAY 77
ARE CURRENTLY 32 DEGREES IN ROBSTOWN AND 31 DEGREES IN KINGSVILLE.
EXPECT FREEZING TEMPERATURES TO CONTINUE ALONG AND WEST OF HIGHWAY
77 FOR THE NEXT TWO HOURS OR SO. UPDATED PRODUCTS HAVE BEEN SENT.
AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTH TEXAS THROUGH
THIS AFTERNOON. RETURN FLOW WILL INCREASE MOISTURE ACROSS THE
REGION AND SUBSEQUENTLY MVFR CIGS WILL DEVELOP FROM EAST TO WEST
AFTER SUNSET. SHOWER ACTIVITY MAY EVENTUALLY DEVELOP ALONG THE
COASTAL BEND AFTER MIDNIGHT TONIGHT AS STREAMER SHOWERS DEVELOP IN
RESPONSE TO COASTAL CONVERGENCE.
PREV DISCUSSION... /ISSUED 426 AM CST SUN JAN 20 2008/
SHORT-TERM (TODAY THROUGH MONDAY)...SURFACE HIGH PRESSURE WILL
SHIFT EAST OF THE CWA THIS MORNING WITH RETURN FLOW DEVELOPING IN
EARNEST ACROSS SOUTH TEXAS. INCREASING MOISTURE/THERMAL ADVECTION
WILL LEAD TO AN INCREASE IN CLOUD COVER OVER THE REGION THIS
AFTERNOON. GENERALLY SIDED WITH THE WARMEST GUIDANCE NUMBERS FOR
THIS AFTERNOON GIVEN THE WAA PATTERN IN THE BOUNDARY LAYER. FOR
TONIGHT...LLJ IS PROGGED TO INCREASE TO BETWEEN 30-35KTS OVER THE
REGION. INCREASING LLJ DYNAMICS COMBINED WITH MOISTURE TRANSPORT AND
UPPER DIFLUENCE FROM THE SUBTROPICAL JET WILL LEAD TO CHANCE POPS
AREAWIDE LATE TONIGHT. PRECIP CHANCES WILL CONTINUE TO INCREASE
THROUGH MONDAY. THE DEEPEST MOISTURE WILL BE LOCATED OVER THE
EASTERN CWA. HAVE GRADED POPS FROM LIKELY NE TO SLIGHT CHANCE OUT
WEST AS A RESULT. FORECAST SOUNDINGS PROG A CONDITIONALLY UNSTABLE
ATMOSPHERE OVER SOUTH TEXAS MONDAY. THE NAM/GFS PROG THE CWA TO BE
IN THE LFQ OF A 125+KT SUBTROPICAL JET STREAK DURING THE 12Z-18Z
MONDAY PERIOD. DUE TO FAVORABLE JET DYNAMICS AND CONDITIONALLY
UNSTABLE CONDITIONS...WILL MENTION SLIGHT CHANCE THUNDER DURING THE
MONDAY MORNING HOURS. THE SUBTROPICAL JET IS EXPECTED TO SHIFT NORTH
OF THE REGION MONDAY AFTERNOON SO WILL OMIT THUNDER FROM THE MONDAY
AFTERNOON PERIOD. GENERALLY EXPECT NEAR NORMAL TEMPERATURES MONDAY.
MARINE...SCA CONDITIONS DUE TO SEAS RUNNING 7 TO 9 FEET ACROSS THE
GULF 20 TO 60 NM OFFSHORE FROM BAFFIN BAY TO PORT OCONNOR WILL
DIMINISH TO SCEC SEAS AROUND 10 AM CST TODAY AS HIGH PRESSURE SHIFTS
INTO THE NORTHERN GULF. SCEC CONDITIONS OVER THE GULF WILL BE SHORT
LIVED THIS AFTERNOON AS ONSHORE FLOW WILL INCREASE THIS EVENING AND
IS EXPECTED TO GENERATE SCA WINDS/SEAS AFTER SUNSET. SCA CONDITIONS
ARE EXPECTED TO CONTINUE ACROSS THE GULF THROUGH MONDAY AFTERNOON.
LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...BRIEF POTENTIAL FOR
ISENTROPIC LIFT MONDAY NIGHT MAINLY OVER THE NORTHEAST AND
GULFMEX...BUT CONFIDENCE IS NOT HIGH SO LOWERED POPS A BIT. NEXT
SHOT FOR RAIN WILL BE LATE TUESDAY WITH FROPA. GFS IS FASTEST WITH
NAM SLOWER MODEL...DECIDED TO FOLLOW THE NAM A BIT MORE SINCE
UPPER LEVEL PATTERN SUGGESTS SLOWER MOVEMENT. MOISTURE VALUES NEAR
THE COAST APPROACH 1.5 INCHES AND WITH BOUNDARY APPROACHING IN THE
AFTERNOON...MENTIONED A CHANCE FOR SHOWERS (AND SLIGHT CHANCE FOR
THUNDER) EASTERN AREAS WHERE INSTABILITY LIES AND RAIN FARTHER
WEST. BELIEVE THERE WILL BE A BRIEF PERIOD LATE TUESDAY NIGHT INTO
WEDNESDAY WHERE LITTLE RAINFALL (PATCHY) WILL BE OBSERVED (BELIEVE
GFSX-MOS IS KEYING TOO HIGH ON 90 PERCENT RH FIELDS RATHER THAN
ANY SIGNIFICANT FORCING). ANOTHER COASTAL TROUGH DEVELOPS LATE
WEDNESDAY AND HERE THE ISENTROPIC PATTERN BEGINS TO TAKE HOLD.
STILL...WILL NOT GO AS HIGH AS GFS-MOS ON RAIN FOR LATE
WEDNESDAY/WEDNESDAY NIGHT TIME FRAME AS THINK MOST OF THE RAIN
WILL BE LIGHT IN NATURE AND SOME MAY NOT BE ABLE TO MEASURE (ALSO
REMEMBER A FEW WEEKS AGO WHERE GFS WAS DEVELOPING COASTAL TROUGHS
THAT WERE NOT VERIFYING). HIGH PRESSURE GETS RE-ENFORCED ON
THURSDAY WITH A LITTLE DRIER AIR MOVING IN AS UPPER RIDGE
AMPLIFIES...SO THINK RAINFALL CHANCES WILL DIMINISH ESPECIALLY
OVER THE NORTHERN/NORTHEASTERN AREAS. ANOTHER COASTAL TROUGH ON
FRIDAY BUT MOISTURE LOOKS A LITTLE LOWER...SO DID NOT HIT POPS TOO
HARD FOR FRIDAY. DRY FORECAST FOR SATURDAY WITH LESS MOISTURE AND
LACK OF NOTABLE FORCING (UPPER FORCING APPEARS TO REMAIN NORTH).
PASSAGE OF NEXT UPPER SYSTEM TO NORTH WILL ALLOW ANOTHER FRONT TO
MOVE ACROSS LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. MADE NOTABLE
CHANGES TO TEMPERATURE FORECAST BASED ON CHANGES IN THE TIMING OF
THE BOUNDARIES...MOS...AND ISC CONSIDERATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 60 54 68 58 73 / 10 40 50 10 30
VICTORIA 59 50 65 55 71 / 10 40 70 20 30
LAREDO 60 50 70 55 74 / 0 30 20 10 20
ALICE 60 52 70 56 75 / 10 40 40 10 20
ROCKPORT 59 53 65 59 71 / 10 40 70 20 30
COTULLA 60 49 68 52 70 / 0 30 20 10 20
KINGSVILLE 60 52 70 56 75 / 10 40 50 10 30
NAVY CORPUS 60 56 67 61 72 / 10 40 50 10 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TE/81...SHORT TERM
MB/80...LONG TERM
Hazardous weather outlook, Jan 20, 5:53 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CST SUN JAN 20 2008
TXZ229>234-239>247-211200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CST SUN JAN 20 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A FREEZE WARNING IS IN EFFECT UNTIL 9 AM THIS MORNING FOR
THE COUNTIES OF VICTORIA...GOLIAD...BEE...LIVE OAK...LA SALLE...
MCMULLEN...DUVAL...WEBB...JIM WELLS...SAN PATRICIO...NUECES AND
KLEBERG. HOWEVER...THIS FREEZE WARNING DOES NOT INCLUDE THE CITY
OF LAREDO OR CORPUS CHRISTI. OTHERWISE...NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT CHANCE FOR NON-SEVERE THUNDERSTORMS MONDAY AND
TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
553 AM CST SUN JAN 20 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT
ACROSS THE GULF WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SMALL CRAFT ADVISORIES ARE EXPECTED FOR THE GULF WATERS
MONDAY...THEN BRIEFLY TUESDAY NIGHT AND EARLY WEDNESDAY MORNING
BEHIND THE COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL RETURN
ON WEDNESDAY NIGHT...AND CONTINUE THROUGH THURSDAY NIGHT AS A
COASTAL TROUGH DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TM/GW
Wildfire, La Salle
- When
- January 20, 2:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
A brush fire in La Salle County burned around 1500 acres on the Richie Ranch, off FM 468. One abandoned structure was destroyed. The time and name of the fire was unknow at the time of this writing.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Iowa, January 20 to 22, 20081 death · 13 events
- High Surf in Guam, January 20, 20081 death · 1 injured · 1 event
- Cold in North Carolina, January 20, 20081 death · 1 event
- Winter Weather in South Dakota, January 20 to 21, 200813 events
- Winter Weather in Iowa, January 20 to 21, 200811 events
- Winter Weather in Illinois, January 20 to 22, 200811 events
- Winter Storm and Heavy Snow in Utah, January 20 to 21, 20088 events
- Cold in Maine, January 20 to 21, 20084 events
- Heavy Snow in Nebraska, January 20 to 21, 20083 events
- Winter Weather in Minnesota, January 20 to 21, 20083 events
- Marine Strong Wind in Gulf of Mexico, January 20, 2008$200 · 2 events
- Heavy Snow in Nebraska, January 20 to 21, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78813.